Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 40, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2010, 12:14 PM MST for Cochise County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2010, 12:14 PM MST (19:14 UTC)
- Expired
- Jul 25, 2010, 12:45 PM MST
- In force
- 31 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 83 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:10 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 25, 9:10 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 910 AM MST SUN JUL 25 2010 .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. && .DISCUSSION...LATEST MORNING IR/WV SATELLITE IMAGERY DEPICT AN UPPER LEVEL HIGH EXTENDING FROM NORTHERN BAJA INTO THE GREAT BASIN AND AN UPPER LOW ACROSS TEXAS. A WEAK INVERTED TROUGH IS ALSO LOCATED NEAR THE NEW MEXICO/ARIZONA BORDER NEAR THE DEMARCATION LINE BETWEEN RELATIVELY DRY AND MOIST AIR ALOFT. CURRENT RADAR IMAGERY SHOWS A FEW SHOWERS ACROSS EASTERN GRAHAM/GREENLEE/EASTERN COCHISE COUNTIES AND A FEW SHOWERS SOUTH OF SELLS. 12Z KTWC SOUNDING IS NOT QUITE AS FAVORABLE TODAY WITH A BIT LESS MOISTURE COMPARED TO 24 HOURS AGO WITH PW VALUES OF 1.5 INCHES. THERE HAS BEEN A FEW DEGREES OF COOLING BETWEEN 400 AND 600 MB WITH 1 TO 3C OF WARMING FROM THE SURFACE TO 650 MB. MODIFYING THE SOUNDING WITH T=99/TD=54 YIELDS VALLEY CAPE VALUES NEAR 500 J/KG. WITH BETTER UPPER LEVEL SUPPORT AND THE AFOREMENTIONED MOISTURE DEMARCATION LINE ALOFT IN EASTERN AREAS...BELIEVE THE MOST WIDESPREAD CONVECTION WILL BE ACROSS GRAHAM/GREENLEE/COCHISE COUNTIES. HEADING FARTHER WEST INTO SANTA CRUZ/EASTERN PIMA/SOUTHEAST PINAL COUNTIES CONDITIONS WILL NOT BE QUITE AS FAVORABLE BUT STILL EXPECT ISOLATED TO LOW END SCATTERED SHOWERS AND THUNDERSTORMS WITH SLIGHT CHANCES FOR THE CENTRAL AND WESTERN DESERTS. STORM MOTIONS WILL BE SIMILAR TO THE PAST COUPLE OF DAYS...SLOW AND CHAOTIC WITH HEAVY RAIN AND FLOODING THE MAIN THREATS. THE INVERTED TROUGH NEAR THE NEW MEXICO BORDER TODAY IS PROGGED TO MOVE WEST THROUGH THE AREA MONDAY. THIS IN ADDITION TO AN INFLUX OF MOISTURE FROM A GULF SURGE TONIGHT INTO MONDAY MORNING AND A BIT STRONGER EASTERLY STEERING FLOW ALOFT SHOULD SET THE STAGE FOR A MORE ACTIVE DAY MONDAY FOR MUCH OF THE FORECAST AREA INCLUDING THE TUCSON METRO. CURRENT FORECAST REFLECTS THIS FAIRLY WELL WITH POPS ABOUT 10 PERCENT ABOVE CLIMO BUT WILL HAVE TO CONSIDER NUDGING THIS UPWARD A BIT MORE IN THE AFTERNOON PACKAGE. A LOOK AT THE 12Z NAM INDICATES SOMEWHAT DRIER AIR ACROSS EASTERN ARIZONA TUESDAY WITH THE WESTERN TWO THIRDS OF OUR FORECAST AREA STILL IN VERY DEEP MOISTURE. THIS SCENARIO WOULD POTENTIALLY FAVOR LOCATIONS FROM TUCSON WESTWARD. WILL NOT GET FANCY AT THIS POINT THOUGH FOR TUESDAY/ WEDNESDAY AND MORE OR LESS CONTINUE MID GRADE MONSOON PATTERN. BY THURSDAY AND INTO NEXT WEEKEND AN UPPER LOW IS PROGGED FOR THE LAST COUPLE OF RUNS BY THE GFS/ECMWF TO MOVE INTO ARIZONA FROM THE EAST. THIS WOULD RESULT IN A HIGHER END MONSOON PATTERN THROUGH THIS TIME AND WILL EVALUATE FULL 12Z MODEL SUITE TO DETERMINE IF WE SHOULD START RAISING THE POPS DURING THIS TIME FRAME. && .AVIATION...SCT-BKN MID LEVEL CLOUDS CONTINUING INTO THE AFTERNOON HOURS WITH CEILINGS GENERALLY 8-10K FEET...BUT LOWERING TO 4-6K FEET NEAR THUNDERSTORMS. ISOLD TSRA/SHRA...MAINLY E OF TUCSON THROUGH EARLY AFTERNOON WITH GUSTS UP TO 40 KNOTS NEAR STORMS THIS AFTERNOON. OTHERWISE...SURFACE WINDS AWAY FROM THUNDERSTORMS WILL GENERALLY BE LESS THAN 10 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 10:45 AM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1045 AM MST SUN JUL 25 2010 AZZ019-029>035-260700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1045 AM MST SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST ATMOSPHERE REMAINS IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF THE AREA THROUGH THIS AFTERNOON. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE MONSOON PATTERN WILL CONTINUE THROUGH THE PERIOD...WITH HEAVY RAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:08 PM MST | Special Weather Statement | TWC | Pinal | 82 min |
| Jul 24, 6:20 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 24, 6:26 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 105 min |
| Jul 24, 8:09 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 11:23 AM MST | Flash Flood Warning | TWC | Graham | 112 min |
| Jul 25, 12:25 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 25, 1:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Jul 25, 2:52 PM MST | Special Weather Statement | TWC | Cochise | 53 min |
| Jul 25, 2:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 3:17 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 43 min |
| Jul 25, 3:26 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 25, 3:48 PM MST | Flash Flood Warning | TWC | Cochise | 63 min |
| Jul 25, 4:26 PM MST | Special Weather Statement | TWC | Greenlee | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.